Couldn't find what you looking for?

TRY OUR SEARCH!

Oh my gosh! I knew it! I kept asking my doctor can you gain weight on coumadin and two said no you cant that it doesnt have any side effects except if you eat certain foods and avoid falling.....I agree to a couple of comments about fat distribution that is changing the shape of my body and blurry vision and headaches. If you think about it, blood goes to your brain and your eyes so of course something is going to change but these doctor's swear up and down there isnt any side effects, there has to be with a medicine that they have to monitor frequently AND it thins your blood. Wow thank you for this! Now I know I am not just imagining..... :-)
Reply

Loading...

i was in a coma for 2 weeks after being ejected 30 ft out of a car, then i went to rehab for 2 weeks, while in rehab i got a blood clot in my left leg, the doctors put me on coumadin, which i was on for 3 1/2-4 months, where i gained total of 70lbs, my doctor said it was impossible for me to gain that weight from it, but my diet changed after the car accident, my overall intake of food was lower than before my car accident, it has been 5 1/2 yrs since, i've been working out and running but can not lose the weight,
Reply

Loading...

I have been on warfarin for 2 years and have put on weight - not sure if it is because I am a bit less active (more tired is a problem) also because I am afraid of exercising too much (heart condition).
The other thing I think should be mentioned is that women who are taking warfarin for more than a year are TWICE as likely to break a bone - did not find this out until my pharmacist printed out info on it (this was just after I broke my foot lol).
Reply

Loading...

Guest wrote:

:x After having discussion after discussion with my PCP and their nurses, I've turned to the internet for some answers. It's here that I discovered that I'm not the only one that has noticed a considerable amount of WEIGHT GAIN from this drug!! It's not right! I told my PCP that there HAS to be a link to this new problem of mine, and yet every single person there has said, "No, there isn't".

I'm here to tell you that if you or anyone you know is experiencing this same problem: IT'S TRUE. WHILE TAKING COUMADIN, YOU WILL GAIN WEIGHT! Don't let your PCP tell you different!!



Thank you for the information. I have been battling the weight and bulge problem for the past few years. I have been taking Coumadin for the past five years and have noticed a steady weight gain. No matter what I do I can not lose the weight.
Reply

Loading...

Hi - I was diagnosed with Factor II Mutation 5 years ago and recently had a 3rd set of bi-lateral PE's. After being put on coumadin (warfarin) I gained 100 lbs and was told that it wasn't from the coumadin. Both my aunt and cousin are on coumadin and both gained weight as well. After this last hospitalization I was taken off of coumadin and put on lovenox only because my body started to reject the coumadin. I'm really hoping that I am able to lose some of this weight!
Reply

Loading...

I am so happy that I clicked on this site today. I am distraught because of the weight gain I have experienced since beginning coumadin in March for Atrial Fibrillation. I, too, have asked the dr. if coumadin causes weight gain, and my PCP and heart dr both say it does not. I have been dieting this entire month of July, and have lost only 2 lbs, and I'm just devastated. I have not had an episode of a fib since April 15th, and hope when I return to the heart dr in August, he will allow me to come off of the coumadin. My body has also changed shape. Another side effect I've noticed is horrible bloating. I feel much better now that my a fib is under control, but the coumadin is not the cause of that. I take a drug called rhythmol that is controlling the heartbeat, making it steady. Any ideas for me, anyone? Has anyone tried HCG for weight loss? Can we take that while on coumadin?
Reply

Loading...

I am a 21 yr old student who has his entire life been very fit. I was a distance cyclist, triathlete, and ran a five twenty five mile. I was diagnosed with a dvt ten months ago after a bout with swine flu and severe depression. I have been on coumadin ever since and i have not only lost much of my cardio stamina, but also put on about twenty five lbs. I have been depressed for months thinking that this weight gain was due to my own failure. Thank you all so much for showing me its at least partially the meds....
Reply

Loading...

my weight gain start almost imediatly, I had been very skinny my entire life then out of the blue they put me on Coumadine and i went from 106 to over 185 lbs in just a few years. the whole time dieting but still gaining. I was stressed, depressed. I started at 4.5 mg then id gain a few pounds so they would up my dosage, then id gain more, so they would up my dosage agian over ane over! I couldnt stop the weight it just kept coming. I finally went to my doc. and I GOT OFF. I WOULDNT recommend that for anyone It is a very big decesion, I am going the more natural route at least for awile. So far I HAVE LOST about 35 lbs without dieting too much. i am very happy.
Reply

Loading...

I gained about 10 lbs in 9 months. I am off of warfarin now and am inquiring how long does it take to lose the weight. It has been 2 weeks and I am still not budging on the scales.
Reply

Loading...

This thread dropped off after 2008, but I'm wondering whether anyone has actually found a sucessful way to keep off weight while on Coumadin. I was diagnosed with antiphospholipid syndrome about 1 1/2 years ago and have gained 30 lbs in that time. At first I blamed the weight loss on my job and my increased paranoia about injuring myself during aggressive exercise. (I used to be a roller derby player so I never really ascribed to gentle exercise programs. I'm learning.)
Now that the initial paranoia has worn off, I've been exercising and eating healthy and, while my boyfriend has lost 20 lbs, I'm still gaining. I refuse to believe that it's "muscle weight" considering I was muscular to start out with. I've gotten pudgy, bloated, and generally overweight. I'm willing to blame myself alongside the medicine for the initial weight gain, but the fact that I'm being proactive and it still keeps increasing is infuriating! Not to mention, I'm probably on Coumadin for the long haul, which puts me on the path of cresting 200 lbs inside the next year!
I've talked to my doctor about finding a nutritionist and he seemed stunned at the thought that I NOT be okay with my weight spiralling out of control. Apparently it's okay for me to die from obesity but not from blood clots?
Anyway, just wondering if anyone has found the answer yet, because I'm all ears. Thanks!
Reply

Loading...

I have been on coumadin for 3 months and have gained about 15 pounds. Today I decided to find out if other persons on coumadin had the same problem, and lo and behold there are many of you!!!! I have not changed my lifestyle or my diet and can find no other reason. Today I will hear what my doctor has to say but I suspect I will have the same experience as all of you have had, that he will deny the correlation. I hope that I can stop this medication in February and hopefully I will lose the weight. I don't want to buy any clothes because I don't want to remain at this weight.
Reply

Loading...

I agree I have been on coumadin since January and have gained about 10- 15 pounds. I never had a problem with weight and could eat anything I wanted.
Reply

Loading...

I am 20 years old and I was put warfarin because of massive PE. I have only been on the medication for about 2.5 months and have noticed a BIG difference in my body. I went from having a good figure to gaining about 15 pounds. As many people have said, I have also noticed a redistribution of the fat in my body. I know my diet is not affecting my weight too much since I have been trying to eat healthier since taking the medication. I have also been exercising more and I still cannot seem to lose the weight. I am supposed to get off of the medication in February so hopefully all will go well!
Reply

Loading...

Big Reg wrote:

:x After having discussion after discussion with my PCP and their nurses, I've turned to the internet for some answers. It's here that I discovered that I'm not the only one that has noticed a considerable amount of WEIGHT GAIN from this drug!! It's not right! I told my PCP that there HAS to be a link to this new problem of mine, and yet every single person there has said, "No, there isn't".

I'm here to tell you that if you or anyone you know is experiencing this same problem: IT'S TRUE. WHILE TAKING COUMADIN, YOU WILL GAIN WEIGHT! Don't let your PCP tell you different!!

Quote:

I am also on warfarin, have only been on for about 3 months but I noticed that my weight has gone up and is still doing so. I can't really train at the moment as I have muliple PE's!! maybe excercise will help! I really hope so!

Reply

Loading...

i started taking coumadin in november and have had a significant weight gain as well almost 20 lbs despite dr says it doesnt cause it ???
Reply

Loading...